Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 29, 2017, 8:26 AM CDT for 10 counties in Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 8:26 AM CDT (13:26 UTC)
- Expired
- Apr 29, 2017, 2:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 115 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:00 AM CDT | FLASH FLOOD | 1 Ssw Urbana, MO | ROAD CLOSED DUE TO FLOODING ROUTE HH IN BOTH DIRECTIONS. |
| Apr 29, 10:45 AM CDT | FLASH FLOOD | Bolivar, MO | CITY STREETS INCLUDING HIGHWAY 83 HAD FLOODED. WATER RECEDING AT 11:15 AM. |
| Apr 29, 11:40 AM CDT | FLASH FLOOD | 1 Wnw Leadmine, MO | ROAD CLOSED DUE TO FLOODING ROUTE E IN BOTH DIRECTIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 94 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 318 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
343
WGUS53 KSGF 291326
FFWSGF
MOC029-059-085-105-125-131-141-161-167-169-291915-
/O.NEW.KSGF.FF.W.0020.170429T1326Z-170429T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
826 AM CDT SAT APR 29 2017
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Hickory County in central Missouri...
Maries County in central Missouri...
Dallas County in southwestern Missouri...
Miller County in central Missouri...
Northwestern Laclede County in southwestern Missouri...
Polk County in southwestern Missouri...
Northern Pulaski County in central Missouri...
Northern Phelps County in east central Missouri...
Camden County in central Missouri...
Southeastern Morgan County in central Missouri...
* Until 215 PM CDT
* At 822 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain has
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route H just north of Pleasant Hope...
Route C north of Buffalo at Lindley Creek...
Route AA at The Pomme de Terre east of Bolivar...
Route N at The Maries River east of Brinktown...
and Highway 215 just east of Pleasant Hope.
Additional rainfall amounts of one to two inches will be possible in
the warned area through early afternoon.
At 8:00 AM CDT...Law Enforcement Officials reported that the
Gasconade River was out of its banks along Highway 63 at the Bassett
Bridge in Maries County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3842 9241 3834 9240 3832 9224 3834 9220
3829 9219 3829 9165 3816 9164 3815 9161
3802 9157 3794 9213 3768 9282 3749 9302
3748 9307 3742 9308 3743 9362 3764 9361
3806 9312 3807 9306 3810 9306 3845 9265
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 7:05 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 29, 7:05 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
705 AM CDT Sat Apr 29 2017
...AVIATION UPDATE...
.SHORT TERM...(Today and tonight)
Issued at 240 AM CDT Sat Apr 29 2017
Multiple rounds of showers and thunderstorms will continue today
and tonight as a deep upper level low lifts northeast from the
southern Rockies and interacts with a stalled front across the
region. Precipitable water values in excess of 1.50 and
tremendous moisture influx combined with strong synoptic scale
lift will lead to torrential rainfall. Deep convection will result
in intense rainfall rates.
Activity will be focused north of a surface front and along the
925 MB frontal boundary which will lay across southern Missouri
for much of the event. This front will become more southwest to
northeast oriented with time as the upper flow amplifies ahead of
the approaching storm system.
The end result will be a significant flood event particularly
across far southern Missouri. Total storm rain amounts will
generally range from 3 to 6 inches with localized amounts up to 8
inches. The highest amounts will generally fall along and south of
Interstate 44 with lower amounts farther north across central
Missouri.
Ample instability will be in place or develop across far southern
Missouri as the warm front lifts north a bit. This along with
favorable shear environment will support strong to severe
convection including supercells. Large hail will be the primary
risk early today but the risk for damaging winds and perhaps a few
tornadoes will develop today across south central Missouri. The
severe risk will ultimately depend on the northward extent of the
warm front.
.LONG TERM...(Sunday through Friday)
Issued at 240 AM CDT Sat Apr 29 2017
The upper low will make its way into the region Sunday allowing
rain to taper off but not entirely end. Cool temperatures can also
be expected. Improving weather will return Monday as the upper low
lifts off to the northeast.
Next system will arrive Tuesday night and Wednesday bringing
another round of rainfall. Overall a cooler pattern is setting up
for much of the week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar at all times.
Numerous showers and thunderstorms are expected for most of the
forecast period. These storms will lead to MVFR and IFR flight
conditions at times.
This storm system will finally exit the region late Sunday.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday evening for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flash Flood Watch through Sunday evening for KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...CramerHazardous weather outlook, Apr 29, 2:24 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 224 AM CDT Sat Apr 29 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 224 AM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Multiple rounds of thunderstorms with heavy rain will impact the outlook area today through this evening. The strongest storms and heaviest rainfall will be focused along and south of the Interstate 44 corridor. There is an elevated risk for strong to severe storms generally along southeast of Interstate 44. The strongest storms will be capable of producing large hail to the size of golf balls, wind gusts in excess of 60 mph and perhaps an isolated tornado. The risk for flash flooding will increase through the day as additional rounds of heavy rain occur. Storm total rainfall amounts of 3 and 6 inches will common by Sunday with localized areas receiving up to 8 inches. The highest rain totals will occur along and southeast of Interstate 44. Along with flooding of streams, and low water crossings, many area rivers are expected to reach moderate flood stage, with several locations possibly reaching major flood stage. A Flash Flood Watch is in effect for the entire outlook area through Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Residual flooding will continue Sunday through at least the first half of the workweek next week. There will be an additional risk for showers and a few thunderstorms by mid week next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today across south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 29, 7:42 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FLASH FLOOD 9 SSE POWELL 36.50N 94.11W
04/29/2017 MCDONALD MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE KK IN BOTH
DIRECTIONS.
&&
JLRLocal storm report, Apr 29, 7:45 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 6 NNW COMPETITION 37.56N 92.48W
04/29/2017 LACLEDE MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE B
NORTHBOUND.
&&
JLRLocal storm report, Apr 29, 7:48 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM FLASH FLOOD 2 E BENDAVIS 37.30N 92.17W
04/29/2017 TEXAS MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE M IN BOTH
DIRECTIONS.
&&
JLRLocal storm report, Apr 29, 7:51 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM FLASH FLOOD 1 W BUCYRUS 37.34N 92.04W
04/29/2017 TEXAS MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE ZZ IN BOTH
DIRECTIONS.
&&
JLRLocal storm report, Apr 29, 7:52 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD HOUSTON 37.33N 91.95W
04/29/2017 TEXAS MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE F IN BOTH
DIRECTIONS.
&&
JLRLocal storm report, Apr 29, 8:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 5 ESE GOODMAN 36.72N 94.32W
04/29/2017 MCDONALD MO DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLOODING ROUTE CC IN BOTH
DIRECTIONS.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:49 PM CDT | Special Weather Statement | SGF | Wright | 41 min |
| Apr 28, 9:52 PM CDT | Special Weather Statement | SGF | Christian, Webster | 38 min |
| Apr 28, 10:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 48 min |
| Apr 28, 10:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 62 min |
| Apr 28, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 47 min |
| Apr 28, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 41 min |
| Apr 28, 11:10 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Apr 28, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 23 min |
| Apr 28, 11:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 53 min |
| Apr 28, 11:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 66 min |
| Apr 28, 11:40 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 24 hr |
| Apr 28, 11:40 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone | 24 hr |
| Apr 28, 11:46 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 44 min |
| Apr 28, 11:56 PM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 12 hr |
| Apr 29, 12:14 AM CDT | Flash Flood Warning | SGF | Dent | 24 hr |
| Apr 29, 12:22 AM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 24 hr |
| Apr 29, 12:23 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 67 min |
| Apr 29, 1:32 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Webster | 23 hr |
| Apr 29, 1:38 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 52 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 53 min |
| Apr 29, 2:28 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 47 min |
| Apr 29, 2:59 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 46 min |
| Apr 29, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 21 min |
| Apr 29, 3:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Texas, Webster, Wright | 27 min |
| Apr 29, 3:53 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 52 min |
| Apr 29, 4:14 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Phelps, Pulaski | 20 hr |
| Apr 29, 4:19 AM CDT | Flash Flood Warning | SGF | Dent, Howell, Shannon, Texas | 8 hr |
| Apr 29, 5:02 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper | 7 hr |
| Apr 29, 8:16 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Apr 29, 9:37 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Apr 29, 11:11 AM CDT | Areal Flood Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Hickory and 4 more | 12 hr |
| Apr 29, 11:56 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Wright | 12 hr |
| Apr 29, 11:58 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper | 12 hr |
| Apr 29, 12:11 PM CDT | Flash Flood Warning | SGF | Dent, Howell, Shannon, Texas | 12 hr |
| Apr 29, 12:35 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Apr 29, 12:51 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Apr 29, 2:14 PM CDT | Special Weather Statement | SGF | Douglas | 46 min |
| Apr 29, 3:04 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Apr 29, 3:56 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 9 hr |
| Apr 29, 4:18 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Maries, Miller and 4 more | 7 hr |
| Apr 29, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 43 min |
| Apr 29, 5:00 PM CDT | Special Weather Statement | SGF | Ozark | 45 min |
| Apr 29, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 24 min |
| Apr 29, 5:38 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 5 hr |
| Apr 29, 5:45 PM CDT | Special Weather Statement | SGF | Howell | 45 min |
| Apr 29, 6:28 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Apr 29, 6:50 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.